Alert archive / West Virginia / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS Charleston, WV

January 16, 20214 counties in West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this winter weather advisory at Jan 16, 2021, 2:29 AM EST for 4 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Jan 16, 2021, 8:42 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2021, 2:29 AM EST (07:29 UTC)
In effect from
Jan 16, 2021, 8:42 AM EST
Expired
Jan 17, 2021, 9:00 AM EST
In force
24 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS41 KRLX 160729
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
229 AM EST Sat Jan 16 2021

WVZ522-523-526-161530-
/O.NEW.KRLX.WW.Y.0003.210117T0000Z-210117T1200Z/
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
229 AM EST Sat Jan 16 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Southeast Webster, Northwest Pocahontas and Southeast 
  Randolph Counties.

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$
6 follow-up statements
394 
WWUS41 KRLX 161342
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
842 AM EST Sat Jan 16 2021

WVZ520-162145-
/O.EXB.KRLX.WW.Y.0003.210116T1342Z-210117T1200Z/
Southeast Nicholas-
Including the city of Richwood
842 AM EST Sat Jan 16 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 5 inches.

* WHERE...Southeast Nicholas County.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions, especially during
  heavier snow bursts.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

VAZ003-004-162145-
/O.EXB.KRLX.WW.Y.0003.210116T1342Z-210117T0000Z/
Dickenson-Buchanan-
Including the cities of Clintwood, Grundy, and Vansant
842 AM EST Sat Jan 16 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Snow accumulations of 1 to 2 inches.

* WHERE...Dickenson and Buchanan Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions during heavier snow
  bursts.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

WVZ522-523-526-162145-
/O.EXT.KRLX.WW.Y.0003.210116T1342Z-210117T1200Z/
Southeast Webster-Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
842 AM EST Sat Jan 16 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches
  with locally higher amounts possible.

* WHERE...Southeast Webster, Northwest Pocahontas and Southeast 
  Randolph Counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions, especially during
  heavier snow bursts.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$
419 
WWUS41 KRLX 161953
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
253 PM EST Sat Jan 16 2021

WVZ520-522-523-526-170400-
/O.CON.KRLX.WW.Y.0003.000000T0000Z-210117T1200Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
253 PM EST Sat Jan 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches.

* WHERE...Southeast Webster, Northwest Pocahontas and Southeast 
  Randolph Counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions, especially during 
  heavier snow bursts.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

VAZ003-004-170000-
/O.CON.KRLX.WW.Y.0003.000000T0000Z-210117T0000Z/
Dickenson-Buchanan-
Including the cities of Clintwood, Grundy, and Vansant
253 PM EST Sat Jan 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Snow accumulations of 1 to 2 inches.

* WHERE...Dickenson and Buchanan Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions during heavier snow 
  bursts.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$
364 
WWUS41 KRLX 170006
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
706 PM EST Sat Jan 16 2021

VAZ003-004-170115-
/O.EXP.KRLX.WW.Y.0003.000000T0000Z-210117T0000Z/
Dickenson-Buchanan-
Including the cities of Clintwood, Grundy, and Vansant
706 PM EST Sat Jan 16 2021

...WINTER WEATHER ADVISORY ALLOWED TO EXPIRE...

The heaviest of the snow is over. Therefore, the winter weather
advisory for snow is allowed to expire. However, watch for icy
spots, and portions of roadway may still be snow covered,
particularly areas that are shaded much of the day.

$$

WVZ520-522-523-526-170815-
/O.CON.KRLX.WW.Y.0003.000000T0000Z-210117T1200Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
706 PM EST Sat Jan 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches,
  bringing storm total snowfall to 3 to 6 inches.

* WHERE...Southeast Randolph, Southeast Nicholas, Southeast 
  Webster and Northwest Pocahontas Counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Also watch for icy spots. Portions of
  roadway may still be snow covered, particularly in areas that
  are shaded much of the day.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

TRM
956 
WWUS41 KRLX 170346
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
1046 PM EST Sat Jan 16 2021

WVZ520-522-523-526-171200-
/O.CON.KRLX.WW.Y.0003.000000T0000Z-210117T1200Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
1046 PM EST Sat Jan 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches, 
  bringing storm total snowfall to 3 to 6 inches.

* WHERE...Southeast Randolph, Southeast Nicholas, Southeast 
  Webster and Northwest Pocahontas Counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

TRM
144 
WWUS41 KRLX 171014
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
514 AM EST Sun Jan 17 2021

WVZ520-522-523-526-171400-
/O.EXT.KRLX.WW.Y.0003.000000T0000Z-210117T1400Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
514 AM EST Sun Jan 17 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches,
  bringing storm total snowfall to 3 to 5 inches.

* WHERE...Southeast Randolph, Southeast Nicholas, Southeast 
  Webster and Northwest Pocahontas Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Plan on slippery road conditions, and poor visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Additional information can be found at
https://www.weather.gov/rlx as well as on our Facebook and
Twitter pages.

&&

$$

ARJ
240 
WWUS41 KRLX 171405
WSWRLX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Charleston WV
905 AM EST Sun Jan 17 2021

WVZ520-522-523-526-171515-
/O.EXP.KRLX.WW.Y.0003.000000T0000Z-210117T1400Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
905 AM EST Sun Jan 17 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

Intermittent flurries and light snow showers will continue today.
However, additional accumulation will be light.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter weather advisory went out at Jan 16, 12:28 AM EST, 2 hours 1 minute earlier.

Area forecast discussion, Jan 16, 12:28 AM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1228 AM EST Sat Jan 16 2021

.SYNOPSIS...
Upper level low brings snow showers Saturday and Saturday night.
Enhanced snow by upslope flow expected across the mountains
into Monday. Active weather pattern continues next week.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1148 PM Friday...

Added patchy dense freezing fog across western WV river valleys
evident in satellite imagery and indicated by sfc observations.
Rest of forecast remains on track.

As of 925 PM Friday...

Got a few calls about black ice and accidents in portions of
northern and central WV. Radiation beneath dry slot in wake of
occlusion allowed temperatures to fall below freezing, resulting
in freezing of moisture from earlier rain and snow. Adjusted
temperatures down and issued special weather statement into the
overnight.

As of 655 PM Friday...

Forecast on track other than a slight adjustment on timing of a
broken band of snow showers over the middle Ohio Valley that
will pivot across WV tonight. Adjusted snowfall amounts over the
weekend via orographic lift and slightly higher snow ratios,
and extended storm total snow grid out through Monday, which
effects the winter weather page and social media posts.

As of 235 PM Friday...

Still looking at a quick thumping in the mountains over the next
few hours with up to an 1"/hr rates...handled with an SPS
issued earlier.

Partial clearing is occurring behind the front though some
instability rain showers were noted west of the forecast area.
These will pivot eastward into the area this evening with
scattered rain/snow showers, though tending to fade with loss of
heating.

The mid level dry slow will give way to moisture advection
embedded within the large upper level low late tonight and into
Saturday. This combined with spokes of PVA will yield an
increasingly showery regime toward morning and enhanced by low
level lapse rates via some insolation. This will tend to favor
squalls in the afternoon which could result in a few lightning
strikes along with brief snow covered roadways and grassy
coatings. However, much of the accumulation will remain across
the mountains where several inches will pile up by early next
week. Given the longevity, an high elevation mountain advisory
is not expected attm.

For temperatures, CAA is not too impressive in the boundary
layer and think the guidance is running a little cold overnight
in the lowlands. On the flip side, it may be a bit warm for
tomorrow unless any any peaks of sunshine can occur in the
afternoon.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 145 PM Friday...

Lingering lake enhanced and diurnally driven instability showers
will wane Saturday night as low level flow begins turning more
westerly in response to the upper low ejecting into the St Lawrence
Valley along with waning daytime heating.

Enough low level moisture coupled with daytime heading Sunday may
lead to renewed chances for snow showers, despite weak transient
ridging briefly building in ahead of a weak clipper system Sunday
night.

Snow amount forecast for Saturday night and Sunday lean more toward
area averaged amounts, with scattered to numerous snow showers
across the area. Outside of the mountains, these values may
ultimately be too high zone average amounts with rather
marginal surface temperatures limiting accumulations in all but
the heaviest showers. Even in these, will likely see significant
melt back during the daylight hours once any heavier snow
shower passes by any given location.

Aforementioned clipper may yield some additional, more widespread
light snow accumulations Sunday night into Monday, eventually
transitioning to more lake enhanced snow showers as flow turns more
northwesterly late Sunday night into Monday morning.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 145 PM Friday...

The pattern remains active in the long term forecast as the southern
branch of a split northern stream occasionally positively phases with
the southern stream. This pattern largely keeps the polar airmass
anchored at the Canadian border with temperatures largely at or
slightly above normal values for this time of the year.

As far as sensible weather, models are in fairly good agreement in
lingering lake enhanced showers during the first half of the day
Monday in northwesterly flow behind the departing clipper system
mentioned in the short term discussion. Should see a bit of a break
for the latter half of the day Monday into Tuesday with
precipitation returning Tuesday night into Wednesday as a phased
northern/southern stream wave approaches. Overall QPF amounts
through this point in the forecast are anticipated to be relatively
light, generally less than a tenth of an inch.

Ensemble spread begins to widen considerably with systems for late
in the work week with more considerable interaction between the
northern/southern stream possible. Current ensemble mean would keep
any heavier precipitation fields just south of the region, but will
need to continue to monitor model trends.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 1225 AM Saturday...

Satellite and Sfc observations and public reports indicate
river valley dense fog and freezing fog has develop under clear
skies and light flow across the western foothills and eastern
mountain valleys tonight. This fog will affect EKN and CKB with
IFR/LIFR conditions during some period of time tonight.
Meanwhile, intermittent bands of snow showers with MVFR/IFR
conditions move across the lowlands to likely affect CRW, HTS,
PKB and BKW from time to time. These broken bands of snow
showers and associated cloudiness will cause the ongoing fog at
the western sites to dissipate some with conditions varying from
IFR under snow and MVFR/VFR towards 12Z Saturday.

IFR/MVFR conditions will continue on Saturday, as an upper level low
crosses, producing stratocu and more numerous snow showers,
with brief IFR in snow showers most likely in and near the
mountains. Timing of category changes and extent of MVFR/IFR
conditions will vary Saturday, dependent upon passing snow
showers.

Surface flow will be light and variable, and then become light
southwest Saturday morning. However, winds will become west and
somewhat gusty, 15 to 20 kts, Saturday afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Persistence of fog in the Tygart Valley
tonight is uncertain. Timing and effects of band of snow
showers crossing tonight may vary. Timing of category changes
and extent of MVFR/IFR conditions will vary Saturday, dependent
upon passing snow showers. Gusty winds will fluctuate Saturday
afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  SAT 01/16/21
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EST 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
EKN CONSISTENCY  L    M    M    M    M    M    M    M    L    L    M    M
PKB CONSISTENCY  H    H    H    H    M    H    H    H    M    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    L    H    M    M

AFTER 06Z SUNDAY...
IFR possible in snow showers at times Saturday night into
Monday, particularly in and near the mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JP/30
NEAR TERM...TRM/ARJ/30
SHORT TERM...JP
LONG TERM...JP
AVIATION...ARJ
Hazardous weather outlook, Jan 15, 6:19 AM EST, 20 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
619 AM EST Fri Jan 15 2021

VAZ003-004-WVZ030>034-039-040-515>522-524-525-161130-
Dickenson-Buchanan-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Southeast Pocahontas-
Northwest Randolph-
619 AM EST Fri Jan 15 2021

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Snow showers Saturday and Saturday evening may yield 1 to 2 inches
of snow accumulation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ523-526-161130-
Northwest Pocahontas-Southeast Randolph-
619 AM EST Fri Jan 15 2021

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Snow accumulations of a few inches are possible along the highest
ridges today through this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional snow accumulations of a few inches are possible Saturday
and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>029-
161130-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
619 AM EST Fri Jan 15 2021

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered to numerous snow showers are expected Saturday and could
produce quick snowfall accumulations. Most locations can expect a
coating to an inch of snow, but locally heavier amounts will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 15, 8:29 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
829 PM EST FRI JAN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     SNOW             MONTROSE                39.08N 79.81W
01/15/2021  E1.0 INCH        RANDOLPH           WV   TRAINED SPOTTER

            ESTIMATED ABOUT ONE INCH OF SNOWFALL.

0807 PM     SNOW             1 S SNOWSHOE            38.40N 79.99W
01/15/2021  E1.5 INCH        POCAHONTAS         WV   CO-OP OBSERVER

            ESTIMATED SNOW AMOUNT.

0700 PM     SNOW             BECKLEY                 37.79N 81.19W
01/15/2021  M0.4 INCH        RALEIGH            WV   CO-OP OBSERVER

            ESTIMATED SNOWFALL AMOUNT.

0700 PM     SNOW             ELKINS                  38.93N 79.85W
01/15/2021  M0.3 INCH        RANDOLPH           WV   CO-OP OBSERVER

0500 PM     SNOW             3 ESE DURBIN            38.53N 79.77W
01/15/2021  M1.3 INCH        POCAHONTAS         WV   TRAINED SPOTTER

&&
Local storm report, Jan 15, 11:32 PM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1132 PM EST FRI JAN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             HURRICANE               38.44N  82.02W
01/15/2021  M0.6 INCH        PUTNAM             WV   NWS EMPLOYEE

            0.6" OF SNOWFALL OCCURRED IN ABOUT 30 MINUTES.

&&

EVENT NUMBER RLX2100010

RG
Special weather statement, Jan 16, 2:22 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
222 AM EST Sat Jan 16 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-161230-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-
BARBOUR-NORTHWEST RALEIGH-SOUTHEAST RALEIGH-NORTHWEST FAYETTE-
SOUTHEAST FAYETTE-NORTHWEST NICHOLAS-SOUTHEAST NICHOLAS-
NORTHWEST WEBSTER-SOUTHEAST WEBSTER-NORTHWEST POCAHONTAS-
SOUTHEAST POCAHONTAS-NORTHWEST RANDOLPH-SOUTHEAST RANDOLPH-
INCLUDING THE CITIES OF FLATWOODS, RACELAND, RUSSELL, GRAYSON,
OLIVE HILL, CARTER CAVES STATE PARK, GRAYSON LAKE STATE PARK,
ASHLAND, CANNONSBURG, LOUISA, YATESVILLE LAKE STATE PARK,
NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT,
ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR,
HAMDEN, POMEROY, GALLIPOLIS, IRONTON, LAKE VESUVIUS, SOUTH POINT,
CLINTWOOD, GRUNDY, VANSANT, KENOVA, CEREDO, WAYNE, HUNTINGTON,
POINT PLEASANT, NEW HAVEN, RAVENSWOOD, RIPLEY, PARKERSBURG,
VIENNA, ST. MARYS, BELMONT, PADEN CITY, SISTERSVILLE,
MIDDLEBOURNE, HARTS, ALUM CREEK, HAMLIN, TEAYS VALLEY, HURRICANE,
CHARLESTON, SOUTH CHARLESTON, SAINT ALBANS, SPENCER, ELIZABETH,
GRANTSVILLE, HARRISVILLE, PENNSBORO, WEST UNION, WILLIAMSON,
LOGAN, CHAPMANVILLE, MAN, MADISON, CLAY, SUTTON, GASSAWAY,
BURNSVILLE, GLENVILLE, WESTON, CLARKSBURG, BRIDGEPORT, GRAFTON,
WELCH, GARY, WAR, MULLENS, OCEANA, PINEVILLE, BUCKHANNON,
PHILIPPI, BELINGTON, BRADLEY, PROSPERITY, SOPHIA, BECKLEY,
FAYETTEVILLE, MONTGOMERY, MEADOW BRIDGE, SUMMERSVILLE,
CRAIGSVILLE, BIRCH RIVER, RICHWOOD, HOLLY RIVER STATE,
WEBSTER SPRINGS, COWEN, SNOWSHOE, MARLINTON, ELKINS, AND HARMAN
222 AM EST Sat Jan 16 2021

...PATCHY BLACK ICE AND SCATTERED SNOW SHOWERS CAUSING SLICK
SPOTS...

Subfreezing temperatures will continue the formation of black ice
on area roadways, due to moisture from yesterday's rain and snow.
There have been reports of accidents, particularly in Ritchie,
Wood, Wirt and Doddridge counties in northern West Virginia. These
conditions are likely occurring in spots elsewhere in the middle
Ohio valley and central Appalchians as well.

Black ice is nearly impossible to see and roadways may appear
wet.

In addition, snow showers tonight may bring a brief drop in
visibility and a coating of snow, hiding the black ice even
further and adding to the slippery conditions.

Be prepared for snow or ice covered roads. Slow down and allow
extra time when traveling. Please use extreme caution, especially
on bridges, overpasses and around curves. Allow plenty of
stopping distance and avoid braking suddenly.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 2:33 PM ESTSnow Squall WarningRLXKanawha27 min
Jan 16, 4:36 PM ESTSnow Squall WarningRLXClay, Fayette, Kanawha, Nicholas24 min
Jan 16, 4:42 PM ESTSnow Squall WarningRLXBraxton, Calhoun, Clay, Gilmer, Kanawha, Roane33 min
Jan 16, 5:44 PM ESTSnow Squall WarningRLXBraxton, Clay, Gilmer, Lewis, Nicholas, Upshur and 1 more31 min

Nearby

Winter Weather Advisories in West Virginia, 2021Winter Weather Advisories in Virginia, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.